Alert archive / Idaho / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 21, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Aug 1, 2025, 5:57 PM MDT for Owyhee County, Idaho. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2025, 5:57 PM MDT (23:57 UTC)
- Expired
- Aug 1, 2025, 6:09 PM MDT
- In force
- 12 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Owyhee County, ID
The radar
The Boise radar (KCBX), 144 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 12.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
569
WUUS55 KBOI 012357
SVRBOI
IDC073-020045-
/O.NEW.KBOI.SV.W.0021.250801T2357Z-250802T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boise ID
557 PM MDT Fri Aug 1 2025
The National Weather Service in Boise has issued a
* Severe Thunderstorm Warning for...
East central Owyhee County in southwestern Idaho...
* Until 645 PM MDT.
* At 555 PM MDT, a severe thunderstorm was located over Juniper
Ranch, or 33 miles north of Jarbidge, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Horse Butte around 600 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4237 11542 4262 11526 4247 11503 4243 11504
4227 11524
TIME...MOT...LOC 2355Z 226DEG 9KT 4236 11528
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BW1 follow-up statement
612
WWUS55 KBOI 020009
SVSBOI
Severe Weather Statement
National Weather Service Boise ID
609 PM MDT Fri Aug 1 2025
IDC073-020018-
/O.CAN.KBOI.SV.W.0021.000000T0000Z-250802T0045Z/
Owyhee ID-
609 PM MDT Fri Aug 1 2025
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OWYHEE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4237 11542 4262 11526 4247 11503 4243 11504
4227 11524
TIME...MOT...LOC 0006Z 226DEG 9KT 4238 11525
$$
BWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:47 PM MDT, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 1, 2:47 PM MDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Boise ID 247 PM MDT Fri Aug 1 2025 .SHORT TERM...Tonight through Sunday night...We'll see another round of showers and thunderstorms on Saturday. The focus of develop will be across SE Oregon and SW Idaho south of the Snake Plain as a minor wave tracks through the northern Great Basin. A slightly warmer and drier air mass near the surface will increase the outflow wind gust threat up to 50 mph, compared to today's 30-40 mph potential while a weak shear environment will result in mostly short-lived smaller storms. A deeper upper trough and surface front will approach the region on Sunday placing SE Oregon in a favorable position for shower and thunderstorm development. A more robust environment ahead of the trough would increase the chance for stronger thunderstorms to develop. Southeast Oregon will see its somewhat common late afternoon/evening wind push which will likely be enhanced by the cold front and outflow from upstream showers/storms Sunday evening. Typically windy locations, to include the I-84 corridor in Baker County along with northern Harney and Malheur counties will see stronger winds Sunday evening. Temperatures are at or slightly below normal through Sunday, even as the average temperatures starts to drop after today. Smoke will hang around with varying coverage. .LONG TERM...Monday through Friday...High guidance confidence remains over a shortwave trough digging across the Pacific Northwest and Upper Great Basin through Monday. Isolated showers/thunderstorms are expected to continue Monday, mostly over Eastern OR and West- Central ID. The frontal passage is also expected to bring a cooling trend on Monday, dropping peak valley temperatures into the lower to mid 80s and mountain temperatures into the 60s/70s. Tuesday and Wednesday will see a large high pressure ridge over the Four Corners region build into the area, returning a warming and drying trend. Tuesday will see valley daytime temperatures climb back up into the upper 80s and Wednesday into the lower 90s. Guidance uncertainty remains over a longwave trough moving into the Northwest region on Thursday and Friday. For now, conditions are tentatively on the warmer and drier side towards the end of the extended forecast period. && .AVIATION...Mostly VFR. Wildfire smoke may create brief MVFR conditions. Isolated to scattered showers/thunderstorms developing through the afternoon/early evening, mainly over E'rn OR, W-Central ID, and Magic Valley sites. Thunderstorms capable of heavy rain, small hail, 30-40 kt outflows, and brief MVFR conditions. Mtns obscured in precip and smoke. Surface winds outside of outflows: SW-NW 5-15 kt this afternoon. Winds aloft at 10kft MSL: S-SW 10-20 kt. KBOI...Mostly VFR. Wildfire smoke could briefly reduce visibility in the morning/early afternoon. Surface winds: W-NW 5-10 kt, with weak outflow gusts up to 20 kt possible late afternoon/early evening. Weekend Outlook: Isolated showers/thunderstorms across Baker County and higher terrain in SW Idaho Saturday/Sunday. Thunderstorms capable of 30-40 kt outflows, and heavy rain resulting in MVFR conditions and mountain obscuration. Surface winds outside of outflows: NW-SW 5-15 kt each afternoon, variable 5-10 kt over nights. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise Interact with us via social media: www.facebook.com/NWSBoise www.x.com/NWSBoise SHORT TERM...DG LONG TERM....JY AVIATION.....JY
In the hours before
Special weather statement, Aug 1, 5:29 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Boise ID
529 PM MDT Fri Aug 1 2025
IDZ014-015-030-020015-
Southern Twin Falls County ID-Upper Treasure Valley ID-
Southwest Highlands ID-
529 PM MDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL TWIN FALLS AND
SOUTHEASTERN OWYHEE COUNTIES THROUGH 615 PM MDT...
At 529 PM MDT, Doppler radar was tracking a strong thunderstorm over
Juniper Butte, or 30 miles north of Jarbidge, moving northeast at 15
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Areas of blowing dust reducing
visibilities. Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Coonskin Butte around 540 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4229 11546 4260 11516 4244 11487 4218 11520
TIME...MOT...LOC 2329Z 216DEG 15KT 4230 11524
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BWThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:27 PM MDT | Special Weather Statement | BOI | Washington | 33 min |
| Jul 31, 6:29 PM MDT | Special Weather Statement | BOI | Boise | 31 min |
| Jul 31, 6:53 PM MDT | Special Weather Statement | BOI | Washington | 37 min |
| Jul 31, 7:37 PM MDT | Special Weather Statement | BOI | 23 min | |
| Jul 31, 8:05 PM MDT | Special Weather Statement | BOI | 40 min | |
| Jul 31, 8:59 PM MDT | Special Weather Statement | BOI | 31 min | |
| Aug 1, 2:54 PM MDT | Areal Flood Advisory | BOI | Washington | 3 hr |
| Aug 1, 5:29 PM MDT | Special Weather Statement | BOI | Twin Falls | 46 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.